Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2004, 9:09 PM CDT for Lincoln County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 9:09 PM CDT (02:09 UTC)
- Expired
- Jun 20, 2004, 10:15 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 210209 SVRLBF NEC111-210315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 909 PM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1015 PM CDT * AT 906 PM CDT(806 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF SUTHERLAND TO 21 MILES SOUTHWEST OF SUTHERLAND...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST OF TRYON TO 20 MILES EAST OF GRANT...AND MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HERSHEY AROUND 920 PM CDT NORTH PLATTE AROUND 930 PM CDT MAXWELL AROUND 945 PM CDT BRADY AROUND 955 PM CDT LAT...LON 4136 10124 4085 10122 4080 10042 4137 10028 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:12 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 20, 3:12 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUN 20 2004 ...FORECAST FOCUS CONVECTION THROUGH THE BEGINNING OF THE WEEK AND TEMPERATURES... .DISCUSSION... ETA AND GFS IN GOOD AGREEMENT OUT THROUGH 84HRS WITH GFS SLIGHTLY STRONGER WITH A FEW WAVES PASSING THROUGH. ZONAL PATTERN OVER FORECAST TRANSITIONING TO NORTHWEST FLOW ON MONDAY AS STRONG UPPER LOW OVER SOUTH CENTRAL CANADA DRIVES A TROUGH THROUGH THE MISSISSIPPI VALLEY AND STRONG UPPER LOW APPROACHES THE NORTHWEST PACIFIC COAST DRIVING A RIDGE NORTH ACROSS THE WESTERN CONUS AND MODIFYING THE WESTERN ZONES SOMEWHAT THROUGH THE FORECAST PERIOD WITH MORE SEASONABLE TEMPERATURES. UPPER LOW OVER CANADA WILL DRIVE ANOTHER COOL FRONT THROUGH THE NORTHERN PLAINS TONIGHT AND INTO THE CENTRAL PLAINS BY MONDAY NIGHT WITH ANOTHER TO FOLLOW TUESDAY INTO THURSDAY MORNING. TONIGHT CONVECTION ALREADY FIRING ALONG THE EASTERN HIGH PLAINS OF COLORADO AND WYOMING. BEST DYNAMICS FOR SEVERE WX THREAT LIE ACROSS SOUTHWEST ZONES. CONVECTION STILL SCATTERED IN NATURE. NICE 700MB SHORTWAVE EJECTING OUT OF TROUGH OVER PAC NORTHWEST. AS FRONT DRIVES THROUGH LATE TONIGHT FROM NORTH AND SURFACE LOW PULLS OUT INTO WESTERN KANSAS BEST CHANCE SEVERE CONTINUES TO BE SOUTHWEST ZONES. TRANSITION ON MONDAY MORNING WITH UPGLIDE PROVIDING SOME LIFT AND CAA ADVECTION SHOWERS DEVELOPING BEHIND FRONT...WITH ELEVATED INSTABILITY SOUTHWEST ZONES INVOF CHC FOR TRW- SHOWESR AND TRW EXPECTED TO DISSIPATE RAPIDLY AFTER SUNSET WITH FRONT PUSHING FURTHER SOUTH. HIGH PRESSURE BUILDS IN ON TUESDAY WITH DRY CONDITIONS. FRONT DRIVES FURTHER SOUTH INTO THE GULF COAST. FRONT DROPPING SOUTH WEDNESDAY WILL HAVE LIMITED MOISTURE AND MAINLY AFFECT EASTERN ZONES. BOUNDARY STALLS ALONG KANSAS NEBRASKA BORDER AND WIL CONTINUE TO GIVE SCHC PRECIP THROUGH WED WED NIGHT TIME FRAME. THURSDAY THURSDAY NIGHT SOME CLEARING AS FRONT MOVES SOUTH AND HIGH PRESSURE BUILDS IN. NO MAJOR CHANGES TO EXTENDED AS RIDGE BEGINS TO BUILD INTO FORECAST AREA TEMPERATURES BACK TO MORE SEASONAL. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jun 20, 3:29 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT SUN JUN 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 329 PM CDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING ACROSS WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA...WITH THE MAIN THREAT COMING FROM LARGE HAIL. THE AREA OF GREATEST RISK WILL BE ALONG AND SOUTHWEST OF LINE EXTENDING FROM ELLSWORTH IN SOUTHERN SHERIDAN COUNTY TO NORTH PLATTE. THUNDERSTORMS BUILDING ACROSS THE FRONT RANGE OF THE ROCKIES AREA EXPECTED TO MOVE EASTWARD INTO PORTIONS OF THE OUTLOOK AREA. ABUNDANT LOW LEVEL MOISTURE AND AFTERNOON SUNSHINE HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE WHICH WILL ALLOW A FEW STORMS TO REACH SEVERE LEVELS MAINLY PRIOR TO SUNSET. A COLD FRONT MOVING THROUGH THE OUTLOOK AREA LATE TONIGHT MAY CONTINUE TO SPARK SHOWERS AND THUNDERSTORMS THROUGH SUNRISE...HOWEVER THESE AREA NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THE ATMOSPHERE WILL REMAIN UNSTABLE ON MONDAY...AS AFTERNOON HEATING...COUPLED WITH COLD TEMPERATURES ALOFT...WILL PROVIDE ENOUGH SUPPORT FOR ISOLATED SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON HOURS. NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS FOR EACH DAY FROM TUESDAY THROUGH SATURDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLB/13
In the hours before
Local storm report, Jun 20, 8:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/20/2004 67 MPH DEUEL NE CO-OP OBSERVER
SUSTAINED WINDS AT 50 MPH WITH GUST UP TO 67 MPH.
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.